Alert archive / Nebraska / Wind Chill Warnings in 2010
Wind Chill Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Jan 7, 2010, 1:49 PM MST for 7 counties in Nebraska; 7 counties in Wyoming. It took effect at Jan 7, 2010, 6:00 PM MST. It was in force for 16 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 2010, 1:49 PM MST (20:49 UTC)
- In effect from
- Jan 7, 2010, 6:00 PM MST
- Expired
- Jan 8, 2010, 10:19 AM MST
- In force
- 16 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 8:00 PM MST | EXTR WIND CHILL -24 | Douglas, WY | WIND NORTHWEST AT 5 MPH. |
| Jan 7, 9:00 PM MST | EXTR WIND CHILL -20 | Scottsbluff, NE | WIND NORTH AT 6 MPH. |
| Jan 7, 11:00 PM MST | EXTR WIND CHILL -22 | Kimball, NE | WIND WEST AT 10 MPH. |
| Jan 8, 2:00 AM MST | EXTR WIND CHILL -32 | Alliance, NE | WIND WEST AT 5 MPH. |
| Jan 8, 5:00 AM MST | EXTR WIND CHILL -24 | Sidney, NE | WIND WEST AT 9 MPH. |
| Jan 8, 7:00 AM MST | EXTR WIND CHILL -40 | Laramie, WY | WIND SOUTHEAST AT 8 MPH. |
| Jan 8, 7:00 AM MST | EXTR WIND CHILL -32 | Rawlins, WY | WIND SOUTHWEST 5 MPH. |
| Jan 8, 8:00 AM MST | EXTR WIND CHILL -34 | Chadron, NE | WIND WEST AT 6 MPH. |
| Jan 8, 8:00 AM MST | EXTR WIND CHILL -23 | Torrington, WY | WIND NORTHWEST AT 5 MPH. |
| Jan 8, 8:00 AM MST | EXTR WIND CHILL -22 | Cheyenne, WY | WIND SOUTHWEST AT 10 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS45 KCYS 072049 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MST THU JAN 7 2010 ...COLD WIND CHILL TEMPERATURES EXPECTED TONIGHT AND FRIDAY MORNING... .THE COMBINATION OF COLD TEMPERATURES AND WINDS WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES THROUGH FRIDAY MORNING. NEZ002-003-019>021-055-095-096-WYZ101>106-108>110-113-115-081800- /O.NEW.KCYS.WC.W.0002.100108T0100Z-100108T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY...HARRISON... AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW... BORDEAUX...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 149 PM MST THU JAN 7 2010 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST FRIDAY. * WIND CHILL VALUES...WIND CHILL TEMPERATURES 30 DEGREES BELOW ZERO OR COLDER. * IMPACTS...PEOPLE...ESPECIALLY CHILDREN AND THE ELDERLY...SHOULD MAKE SURE TO DRESS WARMLY AND COVER EXPOSED SKIN WHEN OUTSIDE. MAKE SURE PETS ARE ADEQUATELY SHELTERED FROM THE COLD...PREFERABLY INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ054-WYZ107-111-112-114-116>119-081800- /O.NEW.KCYS.WC.Y.0003.100108T0100Z-100108T1800Z/ KIMBALL-EAST PLATTE COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...BAGGS...DIXON...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 149 PM MST THU JAN 7 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST FRIDAY. * WIND CHILL VALUES...WIND CHILL TEMPERATURES 20 DEGREES BELOW ZERO TO 29 DEGREES BELOW ZERO. * IMPACTS...PEOPLE...ESPECIALLY CHILDREN AND THE ELDERLY...SHOULD MAKE SURE TO DRESS WARMLY AND COVER EXPOSED SKIN WHEN OUTSIDE. MAKE SURE PETS ARE ADEQUATELY SHELTERED FROM THE COLD...PREFERABLY INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RUBIN
2 follow-up statements
112 WWUS45 KCYS 080952 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 252 AM MST FRI JAN 8 2010 ...COLD WIND CHILL TEMPERATURES EXPECTED TONIGHT AND FRIDAY MORNING... .THE COMBINATION OF COLD TEMPERATURES AND WINDS WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES THROUGH FRIDAY MORNING. NEZ002-003-019>021-055-095-096-WYZ101>106-108>110-113-115-081800- /O.CON.KCYS.WC.W.0002.000000T0000Z-100108T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY...HARRISON... AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW... BORDEAUX...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 252 AM MST FRI JAN 8 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...WIND CHILL TEMPERATURES 30 DEGREES BELOW ZERO OR COLDER. * IMPACTS...PEOPLE...ESPECIALLY CHILDREN AND THE ELDERLY... SHOULD MAKE SURE TO DRESS WARMLY AND COVER EXPOSED SKIN WHEN OUTSIDE. MAKE SURE PETS ARE ADEQUATELY SHELTERED FROM THE COLD... PREFERABLY INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ054-WYZ107-111-112-114-116>119-081800- /O.CON.KCYS.WC.Y.0003.000000T0000Z-100108T1800Z/ KIMBALL-EAST PLATTE COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...BAGGS...DIXON...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 252 AM MST FRI JAN 8 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...WIND CHILL TEMPERATURES 20 DEGREES BELOW ZERO TO 29 DEGREES BELOW ZERO. * IMPACTS...PEOPLE...ESPECIALLY CHILDREN AND THE ELDERLY... SHOULD MAKE SURE TO DRESS WARMLY AND COVER EXPOSED SKIN WHEN OUTSIDE. MAKE SURE PETS ARE ADEQUATELY SHELTERED FROM THE COLD... PREFERABLY INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$
117 WWUS45 KCYS 081719 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1019 AM MST FRI JAN 8 2010 ...WIND CHILL TEMPERATURES HAVE WARMED ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA... .WIND CHILL TEMPERATURES HAVE WARMED SUFFICIENTLY TO ALLOW THE WIND CHILL WARNING AND WIND CHILL ADVISORY TO BE CANCELLED PRIOR TO 1100 AM. NEZ002-003-019>021-055-095-096-WYZ101>106-108>110-113-115-081830- /O.CAN.KCYS.WC.W.0002.000000T0000Z-100108T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY...HARRISON... AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW... BORDEAUX...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE 1019 AM MST FRI JAN 8 2010 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. WIND CHILL TEMPERATURES HAVE WARMED SUFFICIENTLY SUCH THAT THE WIND CHILL WARNING HAS BEEN CANCELLED. WIND CHILL WARNINGS ARE ISSUED WHEN WIND CHILL TEMPERATURES WILL BE 30 DEGREES BELOW ZERO OR COLDER AND WIND SPEEDS WILL BE 4 MPH OR STRONGER. WIND CHILL ADVISORIES ARE ISSUED WHEN WIND CHILL TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 29 DEGREES BELOW ZERO AND WIND SPEEDS WILL BE 4 MPH OR STRONGER. $$ NEZ054-WYZ107-111-112-114-116>119-081830- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-100108T1800Z/ KIMBALL-EAST PLATTE COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-SNOWY RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...BAGGS...DIXON...CENTENNIAL...ALBANY... WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 1019 AM MST FRI JAN 8 2010 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES HAVE WARMED SUFFICIENTLY SUCH THAT THE WIND CHILL WARNING HAS BEEN CANCELLED. WIND CHILL WARNINGS ARE ISSUED WHEN WIND CHILL TEMPERATURES WILL BE 30 DEGREES BELOW ZERO OR COLDER AND WIND SPEEDS WILL BE 4 MPH OR STRONGER. WIND CHILL ADVISORIES ARE ISSUED WHEN WIND CHILL TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 29 DEGREES BELOW ZERO AND WIND SPEEDS WILL BE 4 MPH OR STRONGER. $$ RUBIN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 11:16 AM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 7, 11:16 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MST THU JAN 7 2010 .UPDATE...FINE TUNED METEOROLOGICAL VARIABLES FOR THE REST OF THE AFTERNOON. RUBIN && .PREV DISCUSSION... /ISSUED 850 AM MST THU JAN 7 2010/ UPDATE...WIND CHILL TEMPERATURES AT 800 AM WERE -26 AT CHADRON... -16 DEGREES AT SCOTTSBLUFF...-22 DEGREES AT ALLIANCE...-23 DEGREES AT KIMBALL AND -22 DEGREES AT SIDNEY. CANCELLATION OF WESTERN NEBRASKA WIND CHILL ADVISORY ON TIME IS QUITE PRUDENT BASED ON EXPECTED WIND CHILLS. PLENTY OF SUNSHINE AND LIGHT WINDS WILL MAKE TODAY MORE APPROPRIATE AND SAFE FOR OUTDOOR ACTIVITIES. RUBIN PREV DISCUSSION... /ISSUED 230 AM MST THU JAN 7 2010/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN WEATHER FACTOR OVER THE NEXT COUPLE DAYS WILL BE THE VERY COLD TEMPERATURES...ESPECIALLY TODAY INTO FRIDAY MORNING. WINDS HAVE DROPPED OFF CONSIDERABLY AS OF EARLY THIS MORNING WHICH HAS HELPED TO EASE THE WIND CHILL CONDITIONS ACROSS THE CWA. BASED ON CURRENT WIND CHILLS AND LITTLE CHANGE EXPECTED IN THEM THROUGH THE EARLY MORNING HOURS WILL DROP THE WIND CHILL WARNING OVER WY BUT KEEP A WIND CHILL ADVY OVER THE PANHANDLE INTO MID MORNING DUE TO A LITTLE MORE WIND THERE COMBINING WITH THE VERY COLD TEMPERATURES. BASICALLY CLEAR SKIES EXPECTED ACROSS THE CWA THROUGH FRIDAY NIGHT UNDER A DRY NNW FLOW ALOFT AHEAD OF UPPER RIDGE OVER THE WESTERN CONUS. COLD SFC HIGH WILL SAG SLOWLY SOUTHWARD OVER THE NORTHERN PLAINS THROUGH FRIDAY NIGHT WITH VERY COLD TEMPERATURES AGAIN TONIGHT...ESPECIALLY OVER THE PANHANDLE. ANOTHER WIND CHILL ADVY MAY BE NEEDED THERE TONIGHT INTO FRIDAY MORNING THOUGH WINDS WILL BE QUITE LIGHT THUS WIND CHILLS MAY BE LITTLE DIFFERENT THAN AIR TEMPERATURES. WARMER TEMPERATURES EXPECTED FRIDAY AS CORE OF COLD AIR SHIFTS A LITTLE EAST BUT STILL CHILLY WITH MAXS OUTSIDE OF THE MTNS GENERALLY IN THE 20S. COLD AGAIN FRIDAY NIGHT BUT NOT SO BITTERLY COLD. LONG TERM...SATURDAY THROUGH WEDNESDAY... A PLEASANT AND WARMER THAN NORMAL WEEKEND IS IN STORE FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. DRY CONDITIONS ARE EXPECTED SATURDAY...WITH JUST A SLIGHT CHANCE OF SNOW SHOWERS IN THE SIERRA MADRE AND SNOWY RANGES SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT AND INTO EARLY MONDAY A CLIPPER SYSTEM WILL MOVE BY JUST TO THE EAST OF THE FORECAST AREA WITH LITTLE TO NO IMPACT ON THE FORECAST AREA. THE UPPER LEVEL RIDGE THEN WILL BUILD AGAIN OVER THE AREA...WITH THE RIDGE AXIS EXPECTED TO PASS EAST OF THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. THE GFS MODEL SOLUTION SHOWS A PACIFIC COLD FRONT ACCOMPANYING SHORTWAVE ENERGY THROUGH THE RIDGE FOR EARLY WEDNESDAY...WHILE THE EUROPEAN MODEL SHOWS JUST THE LONGER WAVE TROUGH ALONG THE CALIFORNIA COAST AND WEAKER SHORT-WAVE ENERGY IN THE SOUTHWEST FLOW ALOFT. THE EUROPEAN MODEL SOLUTION WOULD HOLD OFF THE UPPER TROUGH PASSAGE UNTIL THURSDAY AND THURSDAY NIGHT...WHICH WOULD BE THE NEXT GOOD CHANCE FOR WIDESPREAD PRECIPITATION. THIS FORECAST UPDATE WILL GENERALLY AGREE WITH THE HPC AND FAVOR THE MORE CONSISTENT RECENT EUROPEAN MODEL RUNS. AVIATION... VFR CONDITIONS EXPECTED THROUGH FRIDAY. FIRE WEATHER... NO CONCERNS THROUGH FRIDAY WITH COLD TEMPERATURES AND LIGHT WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...CARPENTER
Hazardous weather outlook, Jan 7, 9:08 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 908 AM MST THU JAN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-081300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 908 AM MST THU JAN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES WILL BE PRESENT ACROSS THE AREA TODAY...BUT NO PRECIPITATION IS EXPECTED AND WINDS WILL BE MUCH LIGHTER THAN WEDNESDAY. WIND CHILL TEMPERATURES WILL AGAIN DROP TO DANGEROUSLY COLD LEVELS TONIGHT...DUE TO THE CONTINUED PRESENCE OF ARCTIC AIR ACROSS THE AREA. WIND SPEEDS WILL BE VERY LIGHT...BUT EVEN A SLIGHT BREEZE WILL LIKELY RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARMER CONDITIONS WILL DEVELOP ACROSS THE AREA FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TEAM CHEYENNE
In the hours before
Special weather statement, Jan 7, 7:59 AM MST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 759 AM MST THU JAN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071600- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 759 AM MST THU JAN 7 2010 ...COLD CONDITIONS THIS MORNING ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA... TEMPERATURES AND WIND CHILLS WILL BE COLD THIS MORNING. WHEN YOU ARE VENTURING OUT THIS MORNING...PLEASE DRESS WARMLY. AT 800 AM...TEMPERATURES WERE THE FOLLOWING... -25 DEGREES AT RAWLINS...WITH A WIND CHILL OF -25. -18 DEGREES AT DOUGLAS...WITH A WIND CHILL OF -18. -18 DEGREES AT LARAMIE...WITH A WIND CHILL OF -35. -7 DEGREES AT TORRINGTON...WITH A WIND CHILL OF -22. -7 DEGREES AT CHADRON...WITH A WIND CHILL OF -26. -9 DEGREES AT ALLIANCE....WITH A WIND CHILL OF -22. -5 DEGREES AT KIMBALL...WITH A WIND CHILL OF -24. -4 DEGREES AT SCOTTSBLUFF...WITH A WIND CHILL OF -16. -3 DEGREES AT SIDNEY...WITH A WIND CHILL OF -22. 3 DEGREES AT CHEYENNE...WITH A WIND CHILL OF -14 DEGREES. A WIND CHILL ADVISORY IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE THROUGH 900 AM THIS MORNING. PLEASE MAKE SURE EVERYONE...ESPECIALLY CHILDREN AND THE ELDERLY... ARE ADEQUATELY PROTECTED FROM THE COLD TEMPERATURES THIS MORNING. PLEASE MAKE SURE PETS HAVE ADEQUATE SHELTER FROM THE COLD... PREFERABLY INDOORS. ALTHOUGH TEMPERATURES WILL BE COLD TODAY...SUNSHINE WILL HELP IT TO FEEL WARMER ALONG WITH MUCH LIGHTER WINDS COMPARED TO WEDNESDAY. RUBIN
Local storm report, Jan 7, 9:23 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MST THU JAN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM EXTR WIND CHILL RAWLINS 41.78N 107.23W
01/07/2010 M-34 F CARBON WY ASOS
1201 AM EXTR WIND CHILL LARAMIE 41.31N 105.58W
01/07/2010 M-31 F ALBANY WY ASOS
0700 AM EXTR WIND CHILL DOUGLAS 42.76N 105.39W
01/07/2010 M-39 F CONVERSE WY ASOS
0500 AM EXTR WIND CHILL LARAMIE 41.31N 105.58W
01/07/2010 M-36 F ALBANY WY ASOS
0800 PM EXTR WIND CHILL CHEYENNE 41.15N 104.79W
01/06/2010 M-26 F LARAMIE WY ASOS
0700 AM EXTR WIND CHILL TORRINGTON 42.07N 104.18W
01/06/2010 M-24 F GOSHEN WY ASOS
0500 AM EXTR WIND CHILL CHADRON 42.83N 103.00W
01/07/2010 M-28 F DAWES NE ASOS
0400 AM EXTR WIND CHILL SCOTTSBLUFF 41.87N 103.66W
01/07/2010 M-23 F SCOTTS BLUFF NE ASOS
0800 AM EXTR WIND CHILL ALLIANCE 42.10N 102.87W
01/07/2010 M-22 F BOX BUTTE NE ASOS
0200 AM EXTR WIND CHILL KIMBALL 41.23N 103.66W
01/07/2010 M-27 F KIMBALL NE ASOS
0400 AM EXTR WIND CHILL SIDNEY 41.13N 102.97W
01/07/2010 M-25 F CHEYENNE NE ASOS
&&
RUBINLocal storm report, Jan 7, 9:23 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MST THU JAN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM EXTR WIND CHILL RAWLINS 41.78N 107.23W
01/07/2010 M-34 F CARBON WY ASOS
1201 AM EXTR WIND CHILL LARAMIE 41.31N 105.58W
01/07/2010 M-31 F ALBANY WY ASOS
0700 AM EXTR WIND CHILL DOUGLAS 42.76N 105.39W
01/07/2010 M-39 F CONVERSE WY ASOS
0500 AM EXTR WIND CHILL LARAMIE 41.31N 105.58W
01/07/2010 M-36 F ALBANY WY ASOS
0800 PM EXTR WIND CHILL CHEYENNE 41.15N 104.79W
01/06/2010 M-26 F LARAMIE WY ASOS
0700 AM EXTR WIND CHILL TORRINGTON 42.07N 104.18W
01/07/2010 M-24 F GOSHEN WY ASOS
0500 AM EXTR WIND CHILL CHADRON 42.83N 103.00W
01/07/2010 M-28 F DAWES NE ASOS
0400 AM EXTR WIND CHILL SCOTTSBLUFF 41.87N 103.66W
01/07/2010 M-23 F SCOTTS BLUFF NE ASOS
0800 AM EXTR WIND CHILL ALLIANCE 42.10N 102.87W
01/07/2010 M-22 F BOX BUTTE NE ASOS
0200 AM EXTR WIND CHILL KIMBALL 41.23N 103.66W
01/07/2010 M-27 F KIMBALL NE ASOS
0400 AM EXTR WIND CHILL SIDNEY 41.13N 102.97W
01/07/2010 M-25 F CHEYENNE NE ASOS
&&
RUBINSpecial weather statement, Jan 7, 9:34 AM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 934 AM MST THU JAN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071845- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 934 AM MST THU JAN 7 2010 ...COLD WIND CHILL TEMPERATURES THIS MORNING... AT 900 AM...WIND CHILL TEMPERATURES WERE -18 DEGREES AT RAWLINS... -17 DEGREES AT DOUGLAS...-27 DEGREES AT LARAMIE...-17 DEGREES AT TORRINGTON...-9 DEGREES AT CHEYENNE...-26 AT CHADRON...-17 DEGREES AT SCOTTSBLUFF...-18 DEGREES AT ALLIANCE...-21 DEGREES AT KIMBALL AND -23 DEGREES AT SIDNEY. WIND CHILL TEMPERATURES WILL CONTINUE TO WARM THIS MORNING. WHEN VENTURING OUTSIDE THIS MORNING...PLEASE MAKE SURE EVERYONE... ESPECIALLY CHILDREN AND THE ELDERLY...ARE ADEQUATELY PROTECTED FROM THE COLD TEMPERATURES. PLEASE MAKE SURE PETS HAVE ADEQUATE SHELTER FROM THE COLD... PREFERABLY INDOORS. ALTHOUGH TEMPERATURES WILL BE COLD TODAY...SUNSHINE WILL HELP IT TO FEEL WARMER ALONG WITH MUCH LIGHTER WINDS COMPARED TO WEDNESDAY. RUBIN
Special weather statement, Jan 7, 10:08 AM MST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1008 AM MST THU JAN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071800- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1008 AM MST THU JAN 7 2010 ...COLD WIND CHILL TEMPERATURES THIS MORNING... AT 1000 AM...WIND CHILL TEMPERATURES WERE -9 DEGREES AT DOUGLAS...-31 DEGREES AT LARAMIE...-13 DEGREES AT TORRINGTON...-5 DEGREES AT CHEYENNE...-20 DEGREES AT CHADRON...-17 DEGREES AT SCOTTSBLUFF...-17 DEGREES AT ALLIANCE...-14 DEGREES AT KIMBALL AND -21 DEGREES AT SIDNEY. WIND CHILL TEMPERATURES WILL CONTINUE TO WARM THIS MORNING. WHEN VENTURING OUTSIDE THIS MORNING...PLEASE MAKE SURE EVERYONE... ESPECIALLY CHILDREN AND THE ELDERLY...ARE ADEQUATELY PROTECTED FROM THE COLD TEMPERATURES. PLEASE MAKE SURE PETS HAVE ADEQUATE SHELTER FROM THE COLD... PREFERABLY INDOORS. ALTHOUGH TEMPERATURES WILL BE COLD TODAY...SUNSHINE WILL HELP IT TO FEEL WARMER ALONG WITH MUCH LIGHTER WINDS COMPARED TO WEDNESDAY. RUBIN
Special weather statement, Jan 7, 11:19 AM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1119 AM MST THU JAN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071900- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1119 AM MST THU JAN 7 2010 ...COLD WIND CHILL TEMPERATURES THIS MORNING... AT 1100 AM...WIND CHILL TEMPERATURES WERE -6 DEGREES AT DOUGLAS...-22 DEGREES AT LARAMIE...-6 DEGREES AT TORRINGTON...-6 DEGREES AT CHEYENNE...-13 DEGREES AT CHADRON...-11 DEGREES AT SCOTTSBLUFF...-20 DEGREES AT ALLIANCE...-15 DEGREES AT KIMBALL AND -17 DEGREES AT SIDNEY. WIND CHILL TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND THIS AFTERNOON AS TEMPERATURES WARM. WHEN VENTURING OUTSIDE THIS MORNING...PLEASE MAKE SURE EVERYONE... ESPECIALLY CHILDREN AND THE ELDERLY...ARE ADEQUATELY PROTECTED FROM THE COLD TEMPERATURES. PLEASE MAKE SURE PETS HAVE ADEQUATE SHELTER FROM THE COLD... PREFERABLY INDOORS. ALTHOUGH TEMPERATURES WILL BE COLD TODAY...SUNSHINE WILL HELP IT TO FEEL WARMER ALONG WITH MUCH LIGHTER WINDS COMPARED TO WEDNESDAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:45 AM MST | Wind Chill Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 6 hr |
| Jan 7, 1:49 PM MST | Wind Chill Advisory | CYS | Kimball | 21 hr |
Nearby
Wind Chill Warnings in Nebraska, 2010Wind Chill Warnings in Wyoming, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.